Depression Home > Oleptro Overdose
If a person takes too much Oleptro (trazodone ER), the effects can be quite dangerous and may include seizures, muscle weakness, and even loss of life. Seek medical attention right away if you or someone else may have overdosed on Oleptro. Treatment may involve "pumping" the stomach, administering activated charcoal, and providing supportive care.
Can You Take Too Much Oleptro?Oleptro™ (trazodone ER) is a prescription depression medication. As with any medication, it is possible to take too much of this antidepressant. The specific effects of an overdose with Oleptro can vary, depending on a number of factors, including the Oleptro dosage and whether it was taken with any other medications or substances.
Symptoms of an Oleptro OverdoseOverdoses with trazodone (the active ingredient in Oleptro) have been reported to cause the following symptoms:
- Extreme drowsiness
- Nausea and vomiting
- A very slow heart rate (bradycardia)
- Low blood pressure
- Slow or irregular breathing
- Irregular heart rhythm (arrhythmia)
- Low electrolytes in the blood
- Priapism (a painful penile erection that does not go away)
- Muscle weakness
- Loss of life.
Treatment for an Oleptro OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal to absorb the medication or place a tube into the stomach to "pump the stomach." Vomiting should not be induced. Dialysis may be of some use for removing the medication from the bloodstream.
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure and/or heart rate, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.